Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:435

Official publication of the Indian Society of Nephrology
 ~   Next article
 ~   Previous article
 ~   Table of Contents

 ~   Similar in PUBMED
 ~  Search Pubmed for
 ~  Search in Google Scholar for
 ~Related articles
 ~   Citation Manager
 ~   Access Statistics
 ~   Reader Comments
 ~   Email Alert *
 ~   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed614    
    Printed15    
    Emailed0    
    PDF Downloaded48    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2017  |  Volume : 27  |  Issue : 1  |  Page : 78-80

Warfarin related acute kidney injury: A case report


1 Department of Medicine, Armed Forces Medical College and Command Hospital, Pune, Maharashtra, India
2 Department of Pathology and Laboratory Science, Armed Forces Medical College and Command Hospital, Pune, Maharashtra, India

Correspondence Address:
S Mendonca
Armed Forces Medical College and Command Hospital, Pune - 411 040, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0971-4065.177142

Rights and Permissions

Warfarin is an oral anticoagulant used extensively in clinical practice; However, its side-effect of causing renal damage has been recently detected. The mechanism leading to renal damage is glomerular hemorrhage and red blood cell tubular casts prothrombin time. Recently, it was found that warfarin causes renal damage in patients with chronic kidney disease and is also associated with progression of renal disease. Warfarin causing acute kidney injury in patients with normal renal function is a rare manifestation. It is important to be aware of this condition as its innocuous presence can lead to chronic kidney disease if not corrected in time. Further studies have also found that novel oral anticoagulants such as dabigatran also cause a similar syndrome and hence a new term called anticoagulant-related nephropathy is now in vogue.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07